If a woman took The Pill and the man got the side effects from it we’d probably just say he was pretty codependent. But -- no joke -- two doctors at Princess Margaret Hospital in Toronto say they’ve found a possible correlation between birth control pills and prostate cancer.
Drs. Neil Flesher and Dave Margel “say they have found a significant association between oral contraceptives, prostate cancer and mortality, especially in developed countries in North America and Europe where there is a high use of birth control pills.”
Flesher and Margel suggest that the estrogen from birth controls that’s urinated by women could end up in the water supply system, bringing up the rate of prostate cancer. They say that oral contraceptives could be acting as EDCs -- endocrine distributing compounds -- which interfere with hormones and could cause side effects like cancer. The National Post quotes the study:
“Temporal increases in the incidence of certain cancers [breast, endometrial, thyroid, testis and prostate] in hormonally sensitive tissues in many parts of the industrialized world are often cited as evidence that widespread exposure of the general population to EDCs has had adverse impacts on human health.”